Cookies?
Library Header Image
LSE Research Online LSE Library Services

Testing for unit roots based on sample autocovariances

Chang, Jinyuan, Cheng, Guanghui and Yao, Qiwei ORCID: 0000-0003-2065-8486 (2022) Testing for unit roots based on sample autocovariances. Biometrika, 109 (2). 543 - 550. ISSN 0006-3444

[img] Text (Testing for unit roots based on sample autocovariances) - Accepted Version
Download (141kB)

Identification Number: 10.1093/biomet/asab034

Abstract

We propose a new unit-root test for a stationary null hypothesis H0 against a unit-root alternative H1⁠. Our approach is nonparametric as H0 assumes only that the process concerned is I(0)⁠, without specifying any parametric forms. The new test is based on the fact that the sample autocovariance function converges to the finite population autocovariance function for an I(0) process, but diverges to infinity for a process with unit roots. Therefore, the new test rejects H0 for large values of the sample autocovariance function. To address the technical question of how large is large, we split the sample and establish an appropriate normal approximation for the null distribution of the test statistic. The substantial discriminative power of the new test statistic is due to the fact that it takes finite values under H0 and diverges to infinity under H1⁠. This property allows one to truncate the critical values of the test so that it has asymptotic power 1; it also alleviates the loss of power due to the sample-splitting. The test is implemented in R⁠.

Item Type: Article
Official URL: https://academic.oup.com/biomet
Additional Information: © 2021 The Authors
Divisions: Statistics
Subjects: Q Science > QA Mathematics
H Social Sciences > HA Statistics
Date Deposited: 08 Apr 2022 09:06
Last Modified: 25 Jun 2022 23:00
URI: http://eprints.lse.ac.uk/id/eprint/114620

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics